Wyoming, 2010High Wind in Wyoming, May 3 to 4, 2010
May 3 to 4, 2010 · NWS CYS · 67 events in 16 counties and zones
A strong low pressure system tracked into the Pacific Northwest on the 2nd of May with a trailing cold front that moved into Wyoming the morning of the 4th. Ahead of the front, a strong pressure gradient developed giving us high wind warning criteria across southern Wyoming the morning of the 3rd with widespread warning criteria developing the morning of the 4th and persisting through the day.
Every event with a place to put it; 67 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 67
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracked into the Pacific Northwest on the 2nd of May with a trailing cold front that moved into Wyoming the morning of the 4th. Ahead of the front, a strong pressure gradient developed giving us high wind warning criteria across southern Wyoming the morning of the 3rd with widespread warning criteria developing the morning of the 4th and persisting through the day. A brief period of calm winds was observed immediately behind the cold front in our northern counties, associated with a bubble high. But as the high moved east of the CWA, very strong west to northwest winds returned through sunset. Forecast soundings from across the region indicated the potential for a deep and well mixed boundary layer to mix extremely high wind gusts from roughly 600mb to the surface in the afternoon of the 4th. Observed soundings from nearby stations the morning of, and shortly after the event showed this deep boundary layer indeed did occur.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 3, 1:35 AM MST, 6 hours 46 minutes earlier.
Area forecast discussion, May 3, 1:35 AM MST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
235 AM MDT MON MAY 3 2010
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
WARMER TEMPERATURES EXPECTED OVER THE CWA TODAY AND TUESDAY...BUT
HERE COMES SOME PRETTY GOOD WIND WITH IT...ESPECIALLY OVER
SOUTHEAST WYOMING. FEW LIGHT SHOWERS EVIDENT ON RADAR EARLY THIS
MORNING SHOULD CLEAR THE CWA AROUND SUNRISE AS WEAK UPPER IMPULSE
MOVES EAST. SHORT UPPER RIDGE WILL PASS OVER THE AREA DURING THE
DAY TODAY THEN INITIAL EFFECTS FROM NEXT UPPER SYSTEM WILL REACH
THE CWA TONIGHT IN THE FORM OF A STEEPENING SFC PRESSURE GRADIENT
AS PRESSURES FALL OVER THE HIGH PLAINS. MID LEVEL WINDS INCREASE
SIGNIFICANTLY TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. SOME
OF THESE WINDS WILL MIX DOWN TO THE SURFACE THUS CURRENT HIGH WIND
WATCH LOOKS GOOD. HAVE ADJUSTED THE TIME OF THE WATCH AS WINDS
LOOK TO COME UP A LITTLE EARLIER AND FAVORABLE OMEGA FIELDS SHOULD
ALLOW THE STRONG WINDS TO REACH THE WIND FAVORED AREAS BY LATE
THIS EVENING. WINDY CONDITIONS WILL CONTINUE TUESDAY BUT WILL BE
CUT OFF FROM NORTH TO SOUTH AS SFC COLD FRONT SLIDES ACROSS THE
CWA DURING THE AFTERNOON. FRONT SHOULD BE CLEAR OF THE CWA BY
EVENING WHICH WILL END THE HIGH WINDS. NOT MUCH PCPN EXPECTED WITH
OR BEHIND THE FRONT AS AIR MASS RATHER DRY BUT SOME RN/SN SHOWERS
SHOULD OCCUR OVER THE HIGHER MTNS TUESDAY AND TUESDAY NIGHT.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...
UNSEASONABLY COOL WEATHER WILL OCCUR ACROSS THE CWA FROM WED THROUGH
FRI ALONG WITH RAIN SHOWERS DURING THE DAY AND SNOW SHOWERS
OVERNIGHT AND IN THE MORNINGS. ZONAL FLOW WILL OCCUR ALOFT WED OVER
THE FORECAST AREA. SW FLOW WILL DEVELOP WED NIGHT AS AN UPPER
TROUGH/UPPER LOW MOVES INTO THE NORTHERN ROCKIES. ON THUR...THE
UPPER TROUGH AXIS WILL MOVE TO THE WY/NEB BORDER...WITH THE
ASSOCIATED COLD FRONT MOVING ACROSS THE CWA BY LATE THUR AFTERNOON.
THE FLOW ALOFT WILL BECOME NW ON FRI AS THE UPPER TROUGH MOVES EAST
AND AN UPPER RIDGE BEGINS TO BUILD OVER THE WESTERN U.S. DRIER
CONDITIONS WILL OCCUR FRI NIGHT AND SAT AS THE UPPER RIDGE AXIS
MOVES INTO WY AND OVER THE FORECAST AREA DURING THIS TIME.
TEMPERATURES WILL ALSO MODERATE A BIT ON SAT. SUN WILL BE WARMER
WITH A CHANCE OF SHOWERS ACROSS THE AREA AS SW FLOW SETS UP ALOFT
SAT NIGHT AS THE UPPER RIDGE AXIS MOVES EAST AND AN UPPER TROUGH
BEGINS TO MOVE INLAND FROM THE WEST COAST. AN UPPER LOW WILL
DEVELOP OVER CA SUN. HIGH TEMPERATURES WILL BE FROM 10 TO 15
DEGREES BELOW NORMAL FROM WED THROUGH FRI...AND AROUND NORMAL FOR
SAT AND SUN.
&&
.AVIATION...VFR CONDITIONS EXPECTED THROUGH TUESDAY BUT INCREASING
WINDS EXPECTED OVER AND NEAR THE SE WY MTNS TODAY AND TONIGHT...
CONTINUING THROUGH TUESDAY.
&&
.FIRE WEATHER...NO CONCERNS ANTICIPATED THRU TUESDAY AS FUELS
SHOULD REMAIN NON-CRITICAL. STRONG AND GUSTY WINDS EXPECTED TODAY
THRU TUESDAY ESPECIALLY OVER SE WY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 9 PM MONDAY TO 5 PM TUESDAY FOR
WYZ103>WYZ106-WYZ109-WYZ110-WYZ114-WYZ116-WYZ117.
HIGH WIND WATCH FROM 10 AM TUESDAY TO 5 PM TUESDAY FOR WYZ101.
NE...NONE.
&&Hazardous weather outlook, May 3, 4:21 AM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
521 AM MDT MON MAY 3 2010
NEZ002-003-019>021-054-055-095-096-WYZ101>119-041130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
521 AM MDT MON MAY 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLDER TEMPERATURES AND RAIN AND SNOW SHOWERS WILL OCCUR ACROSS
THE AREA FROM WEDNESDAY THROUGH FRIDAY. SNOW ACCUMULATION WILL
OCCUR IN THE MOUNTAINS...BUT SIGNIFICANT ACCUMULATIONS ARE NOT
EXPECTED AT THE LOWER ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
High Wind, North Snowy Range Foothills
- When
- May 3, 8:21 AM MST to 9:22 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Arlington AWOS reported sustained winds 40 MPH for several hours.
High Wind, North Snowy Range Foothills
- When
- May 3, 8:36 AM MST to 8:37 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Arlington AWOS reported wind gust of 60 MPH.
High Wind, North Snowy Range Foothills
- When
- May 3, 8:51 AM MST to 8:52 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Arlington AWOS reported wind gusts of 60 to 63 MPH. Sustained wind speeds of 42 to 46 MPH.
High Wind, North Snowy Range Foothills
- When
- May 3, 9:06 AM MST to 9:07 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Arlington AWOS reported a gust to 59MPH with sustained winds of 47 MPH.
High Wind, South Laramie Range Foothills
- When
- May 3, 9:30 AM MST to 10:30 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 42 kt (48 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Mesonet site 4 ESE of Interstate 80 Exit 345.
High Wind, Central Laramie Range and Southwest Platte County
- When
- May 3, 10:15 AM MST to 10:16 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Bordeaux measured 59 MPH gust with sustained winds of 46 MPH.
High Wind, Central Laramie Range and Southwest Platte County
- When
- May 3, 11:15 AM MST to 11:16 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Bordeaux reported wind gusts of 52 to 60 MPH with sustained winds of 33 to 45 MPH.
High Wind, North Snowy Range Foothills
- When
- May 3, 11:26 AM MST to 11:27 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Arlington reported wind gusts of 52 to 60 MPH with sustained winds of 33 to 45 MPH.
High Wind, Central Laramie Range and Southwest Platte County
- When
- May 3, 11:30 AM MST to 11:31 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Bordeaux reported wind gusts to 60 MPH with sustained winds of 37 to 43 MPH.
High Wind, Central Laramie Range and Southwest Platte County
- When
- May 3, 11:45 AM MST to 11:46 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Bordeaux reported 60 MPH gusts with sustained winds of 42 MPH.
High Wind, South Laramie Range
- When
- May 3, 11:47 AM MST to 12:47 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 42 kt (48 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Vedauwoo site reported sustained winds of 48 MPH.
High Wind, North Snowy Range Foothills
- When
- May 3, 12:06 PM MST to 1:07 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Arlington site reported sustained winds of 44 to 50 MPH.
High Wind, North Snowy Range Foothills
- When
- May 3, 12:41 PM MST to 12:42 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Arlington reported wind gust of 71 MPH.
High Wind, Laramie Valley
- When
- May 3, 1:00 PM MST to 1:01 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Buford reported wind gust to 59 MPH.
High Wind, Laramie Valley
- When
- May 3, 2:00 PM MST to 2:01 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Buford reported wind gust of 61 MPH.
High Wind, North Laramie Range
- When
- May 3, 2:44 PM MST to 2:45 PM MST
- Where
- North Laramie Range forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
Mesonet 11 SSE Garrett reported 58 MPH wind gusts.
High Wind, North Laramie Range
- When
- May 3, 4:44 PM MST to 4:45 PM MST
- Where
- North Laramie Range forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
Mesonet 11 SSE Garrett reported wind gust at 65 MPH.
High Wind, North Laramie Range
- When
- May 4, 12:52 AM MST to 12:53 AM MST
- Where
- North Laramie Range forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Park/Forest Service
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
Surface winds of 43 MPH with gusts to 69 MPH.
High Wind, Niobrara County
- When
- May 4, 1:00 AM MST to 1:01 AM MST
- Where
- Niobrara County forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 43.057, -104.475 (the zone’s center; the record gives no point)
Power pole snapped in the town of Lusk. A power line was blown down near Gropp Road west of the Soderberg's residence. This caused a grass fire. Another power line was down in Lusk causing an outage from North Maple Street south.
High Wind, South Laramie Range
- When
- May 4, 1:15 AM MST to 1:16 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Emkay Union Pacific site. Reported sustained winds of 40 to 56 MPH with gusts to 73 MPH.
High Wind, North Laramie Range
- When
- May 4, 1:52 AM MST to 1:53 AM MST
- Where
- North Laramie Range forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Park/Forest Service
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
Winds 39 to 43 sustained with gusts to 69 MPH.
High Wind, South Laramie Range
- When
- May 4, 2:10 AM MST to 3:11 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
High Wind, Central Laramie Range and Southwest Platte County
- When
- May 4, 2:10 AM MST to 2:11 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Bordeaux reported sustained 40 to 46 MPH with gusts to 64 MPH.
High Wind, South Laramie Range Foothills
- When
- May 4, 4:26 AM MST to 4:27 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 63 kt (72 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Spotter located 12 miles SSE of Horse Creek reported several 72 MPH wind gusts.
High Wind, North Laramie Range
- When
- May 4, 4:52 AM MST to 4:53 AM MST
- Where
- North Laramie Range forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
High Wind, Central Laramie Range and Southwest Platte County
- When
- May 4, 5:20 AM MST to 5:21 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
High Wind, Central Laramie County
- When
- May 4, 6:39 AM MST to 6:40 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Cheyenne ASOS reported sustained 41 MPH with gusts to 58 MPH.
High Wind, Laramie Valley
- When
- May 4, 7:40 AM MST to 7:41 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Laramie ASOS reported 64 mph gust.
High Wind, North Laramie Range
- When
- May 4, 7:44 AM MST to 7:45 AM MST
- Where
- North Laramie Range forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
High Wind, South Laramie Range
- When
- May 4, 7:45 AM MST to 7:46 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Sustained wind 47 to 61 MPH.
High Wind, South Laramie Range Foothills
- When
- May 4, 7:56 AM MST to 7:57 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
High Wind, Central Laramie County
- When
- May 4, 8:22 AM MST to 8:23 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
High Wind, South Laramie Range Foothills
- When
- May 4, 8:36 AM MST to 8:37 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Sustained winds at 48 MPH.
High Wind, Central Carbon County
- When
- May 4, 8:40 AM MST to 8:41 AM MST
- Where
- Central Carbon County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
From Como Union Pacific RR observing site.
High Wind, Snowy Range
- When
- May 4, 8:55 AM MST to 8:56 AM MST
- Where
- Snowy Range forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
North French Creek mesonet.
High Wind, East Laramie County
- When
- May 4, 8:55 AM MST to 8:56 AM MST
- Where
- East Laramie County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
High Wind, Central Carbon County
- When
- May 4, 9:13 AM MST to 9:14 AM MST
- Where
- Central Carbon County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
High Wind, Central Laramie Range and Southwest Platte County
- When
- May 4, 9:15 AM MST to 9:16 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
High Wind, Shirley Basin
- When
- May 4, 9:40 AM MST to 9:41 AM MST
- Where
- Shirley Basin forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
High Wind, East Platte County
- When
- May 4, 9:58 AM MST to 9:59 AM MST
- Where
- East Platte County forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Tractor trailor blown over on Interstate 25 at mile marker 104.
High Wind, Central Laramie Range and Southwest Platte County
- When
- May 4, 10:50 AM MST to 10:51 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
High Wind, Goshen County
- When
- May 4, 10:53 AM MST to 10:54 AM MST
- Where
- Goshen County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
High Wind, Laramie Valley
- When
- May 4, 10:53 AM MST to 10:54 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
High Wind, Central Laramie County
- When
- May 4, 10:55 AM MST to 10:56 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
High Wind, East Laramie County
- When
- May 4, 11:00 AM MST to 11:01 AM MST
- Where
- East Laramie County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
High Wind, Converse County Lower Elevations
- When
- May 4, 11:29 AM MST to 11:30 AM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
High Wind, East Platte County
- When
- May 4, 11:30 AM MST to 11:31 AM MST
- Where
- East Platte County forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Automobile blown off Interste 25 at mile marker 77.
High Wind, Central Carbon County
- When
- May 4, 11:30 AM MST to 11:31 AM MST
- Where
- Central Carbon County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
High Wind, Central Laramie Range and Southwest Platte County
- When
- May 4, 11:35 AM MST to 11:36 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- May 4, 11:50 AM MST to 11:51 AM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
High Wind, South Laramie Range
- When
- May 4, 12:02 PM MST to 1:03 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
High Wind, Laramie Valley
- When
- May 4, 12:23 PM MST to 12:24 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
High Wind, Central Laramie County
- When
- May 4, 12:47 PM MST to 12:48 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Cheyenne 10NE coop observer.
High Wind, Central Laramie County
- When
- May 4, 12:52 PM MST to 12:53 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
High Wind, South Laramie Range
- When
- May 4, 1:00 PM MST to 1:01 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
High Wind, Laramie Valley
- When
- May 4, 1:05 PM MST to 1:06 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
High Wind, South Laramie Range Foothills
- When
- May 4, 1:15 PM MST to 1:16 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
High Wind, North Snowy Range Foothills
- When
- May 4, 1:26 PM MST to 1:27 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Elk Mountain 12 east southeast.
High Wind, Central Laramie County
- When
- May 4, 1:27 PM MST to 1:28 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
High Wind, South Laramie Range
- When
- May 4, 1:32 PM MST to 1:33 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
High Wind, Central Carbon County
- When
- May 4, 1:34 PM MST to 1:35 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
High Wind, North Laramie Range
- When
- May 4, 1:44 PM MST to 1:45 PM MST
- Where
- North Laramie Range forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
Garrett 10 south southeast.
High Wind, East Laramie County
- When
- May 4, 1:59 PM MST to 2:00 PM MST
- Where
- East Laramie County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
High Wind, East Platte County
- When
- May 4, 2:10 PM MST to 2:11 PM MST
- Where
- East Platte County forecast zone
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Vehicle blown off the road on Highway 26 mile marker 10.
High Wind, Goshen County
- When
- May 4, 2:50 PM MST to 2:51 PM MST
- Where
- Goshen County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
High Wind, Central Laramie Range and Southwest Platte County
- When
- May 4, 3:05 PM MST to 3:07 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
High Wind, Central Carbon County
- When
- May 4, 4:24 PM MST to 4:25 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Washington, May 3, 20101 death · $12,000 · 52 kt wind · 11 events
- Flash Flooding and Flooding in Kentucky, May 3 to 8, 2010$650,000 · 13 events
- Dust Storm and High Wind in Washington, May 3, 2010$570,000 · 67 kt wind · 6 events
- Dust Storm and High Wind in Oregon, May 3, 20101 injured · $100,000 · 56 kt wind · 6 events
- High Wind in Idaho, May 3 to 4, 2010$78,000 · 54 kt wind · 4 events
- High Wind in Montana, May 3 to 4, 2010$54,000 · 65 kt wind · 7 events
- Tornado and Strong Wind in South Carolina, May 3, 2010$60,000 · EF0 · 2 events
- High Wind and Strong Wind in Idaho, May 3, 2010$40,000 · 56 kt wind · 6 events
- Tornado in South Carolina, May 3, 2010$15,000 · EF1 · 1 event
- High Wind in Wyoming, May 3 to 4, 2010$30,000 · 98 kt wind · 10 events
- Damaging Winds in Ohio, May 3, 2010$32,000 · 60 kt wind · 8 events
- High Wind and Strong Wind in Washington, May 3, 2010$35,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226712, 226713, 226714, 226715, 226716, 226718, 226719, 226720, 226721, 226722, 226723, 226724, 226725, 226727, 226728, 226730, 226732, 226733, 226737, 226738, 226735, 226739, 226740, 226741, 226743, 226744, 226745, 226746, 226748, 226749, 226750, 226751, 226752, 226753, 226754, 226755, 226756, 226757, 226758, 226759, and more.